Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What can be the reason for visible discharge from both the nipples ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
My daughter is 18 and has been taking Beyaz since November. She has had a discharge from both nipples visible on the lining of her bra. What to you think this could be. She is 5'1" and weighs 108.
Posted Thu, 12 Apr 2012 in Women Sexual Problems
Answered by Dr. Rakhi Tayal 30 minutes later
Thanks for writing to us.
A discharge (usually milk) from breast can be due to the hormonal imbalance caused in the body due to frequent emergency contraceptives pills. This is called galactorrhea. This should go away on its own as nothing can be done for the hormonal imbalance.

However other causes also need to be ruled out. First of all ask her to get a serum HCG test done to rule out pregnancy due to contraception failure as milk discharge and tender breasts are frequent in pregnancy and HCG by serum test is more specific than a urine for pregnancy test.

Then mammary duct ectasia has to be ruled out. It causes one or more of the ducts beneath your nipple to become inflamed and clogged with a thick, sticky substance. Third possibility is of an underactive thyroid gland, tumor (prolactinoma) or other disorder of the pituitary gland and chronic breast stimulation, such as from frequent breast self-exams or sexual activity.

Last possibility is of intraductal papilloma (less likely). It is a small, usually noncancerous (benign) growth that projects into a milk duct near your nipple.

She should consult a gynecologist and get an examination done.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor